Hemosiderin Stain NY
At some point in our lives we all experience a black and blue. The majority of the time these bruises simply resolve over a few days to weeks.
However not all black and blues completely go away. In fact, some remain for over a year as a brown patch. This chronic brown patch is known as Hemosiderin Staining.
Hemosiderin staining comes from hemoglobin in blood remaining in the skin and oxidizing in time to a darker brown color. In contrast to Melasma and Hyperpigmentation where the cause is Melanin deposits.
Although benign, persons with hemosiderin stains may become insecure about the area.
However, the good news is we can treat Hemosiderin stains with excellent results.
What causes hemosiderin staining
First, trauma releases blood into the skin. Thus, creating the black and blue. Whereas will be reabsorbed; however, some blood will remain in the area. This residual blood will oxidize and turn to a dark brown color.
Second, the body still attempts to reabsorb the remaining blood, however the Hemosiderin stain tends to remain. Of course in time the stain will most likely resolve. However we have methods to resolve the situation quickly.
Hemosiderin Staining always starts with a trauma, this trauma can be blunt as in a car accident. However, we frequently see hemosiderin staining after a cosmetic procedure. Moreover, the most common surgical procedures leading to Hemosiderin formation are cheek implants, eyelid surgery and injectables.
How do you treat a hemosiderian stain
There are several methods of reducing a Hemosiderin Stain. One of the easiest is microneedeling to break up the stain and allow it to exit the skin.
However, the use of a Q-Switch laser is a safe and effective way to remove Hemosiderin stains. The high frequency of the Q-Switched YAG laser shatters the oxidized hemoglobin allowing for better absorption. This is the laser I use in my NY office for treating Hemosiderin stains.
Moreover, only a single session is required to clear up the stain.
Dermal filler injections in the tear trough are a common cause of Hemosiderin Staining.
The abundance of blood vessels under the eye is a perfect setup for black and blues, and thus, some will become Hemosiderin stains.